Tags

Type your tag names separated by a space and hit enter

Diphenhydramine overdose with intraventricular conduction delay treated with hypertonic sodium bicarbonate and i.v. lipid emulsion.
West J Emerg Med. 2014 Nov; 15(7):855-8.WJ

Abstract

Diphenhydramine toxicity commonly manifests with antimuscarinic features, including dry mucous membranes, tachycardia, urinary retention, mydriasis, tachycardia, and encephalopathy. Severe toxicity can include seizures and intraventricular conduction delay. We present here a case of a 23-year-old male presenting with recurrent seizures, hypotension and wide complex tachycardia who had worsening toxicity despite treatment with sodium bicarbonate. The patient was ultimately treated with intravenous lipid emulsion therapy that was temporally associated with improvement in the QRS duration. We also review the current literature that supports lipid use in refractory diphenhydramine toxicity.

Authors+Show Affiliations

University of Southern California, Department of Emergency Medicine, Los Angeles, California.University of Southern California, Department of Emergency Medicine, Los Angeles, California ; University of Southern California, Department of Pediatrics, Los Angeles, California.University of Southern California, Department of Emergency Medicine, Los Angeles, California.

Pub Type(s)

Case Reports
Journal Article
Review

Language

eng

PubMed ID

25493135

Citation

Abdi, Amin, et al. "Diphenhydramine Overdose With Intraventricular Conduction Delay Treated With Hypertonic Sodium Bicarbonate and I.v. Lipid Emulsion." The Western Journal of Emergency Medicine, vol. 15, no. 7, 2014, pp. 855-8.
Abdi A, Rose E, Levine M. Diphenhydramine overdose with intraventricular conduction delay treated with hypertonic sodium bicarbonate and i.v. lipid emulsion. West J Emerg Med. 2014;15(7):855-8.
Abdi, A., Rose, E., & Levine, M. (2014). Diphenhydramine overdose with intraventricular conduction delay treated with hypertonic sodium bicarbonate and i.v. lipid emulsion. The Western Journal of Emergency Medicine, 15(7), 855-8. https://doi.org/10.5811/westjem.2014.8.23407
Abdi A, Rose E, Levine M. Diphenhydramine Overdose With Intraventricular Conduction Delay Treated With Hypertonic Sodium Bicarbonate and I.v. Lipid Emulsion. West J Emerg Med. 2014;15(7):855-8. PubMed PMID: 25493135.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Diphenhydramine overdose with intraventricular conduction delay treated with hypertonic sodium bicarbonate and i.v. lipid emulsion. AU - Abdi,Amin, AU - Rose,Emily, AU - Levine,Michael, Y1 - 2014/09/19/ PY - 2014/08/04/received PY - 2014/08/25/revised PY - 2014/08/26/accepted PY - 2014/12/11/entrez PY - 2014/12/11/pubmed PY - 2015/8/19/medline SP - 855 EP - 8 JF - The western journal of emergency medicine JO - West J Emerg Med VL - 15 IS - 7 N2 - Diphenhydramine toxicity commonly manifests with antimuscarinic features, including dry mucous membranes, tachycardia, urinary retention, mydriasis, tachycardia, and encephalopathy. Severe toxicity can include seizures and intraventricular conduction delay. We present here a case of a 23-year-old male presenting with recurrent seizures, hypotension and wide complex tachycardia who had worsening toxicity despite treatment with sodium bicarbonate. The patient was ultimately treated with intravenous lipid emulsion therapy that was temporally associated with improvement in the QRS duration. We also review the current literature that supports lipid use in refractory diphenhydramine toxicity. SN - 1936-9018 UR - https://www.unboundmedicine.com/medline/citation/25493135/Diphenhydramine_overdose_with_intraventricular_conduction_delay_treated_with_hypertonic_sodium_bicarbonate_and_i_v__lipid_emulsion_ L2 - http://escholarship.org/uc/item/9rt5529p DB - PRIME DP - Unbound Medicine ER -